Translator Disclaimer
1997 Does the Jones polynomial detect unknottedness?
Oliver T. Dasbach, Stefan Hougardy
Experiment. Math. 6(1): 51-56 (1997).

Abstract

There have been many attempts to settle the question whether there exist nontrivial knots with trivial Jones polynomial. In this paper we show that such a knot must have crossing number at least 18. Furthermore we give the number of prime alternating knots and an upper bound for the number of prime knots up to 17 crossings. We also compute the number of different HOMFLY, Jones and Alexander polynomials for knots up to 15 crossings.

Citation

Download Citation

Oliver T. Dasbach. Stefan Hougardy. "Does the Jones polynomial detect unknottedness?." Experiment. Math. 6 (1) 51 - 56, 1997.

Information

Published: 1997
First available in Project Euclid: 13 March 2003

zbMATH: 0883.57006
MathSciNet: MR1464581

Subjects:
Primary: 57M25

Rights: Copyright © 1997 A K Peters, Ltd.

JOURNAL ARTICLE
6 PAGES


SHARE
Vol.6 • No. 1 • 1997
Back to Top